Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Aug 18, 2019, 3:33 AM CDT for 12 counties in Texas. It took effect at Aug 18, 2019, 4:00 PM CDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 18, 2019, 3:33 AM CDT (08:33 UTC)
- In effect from
- Aug 18, 2019, 4:00 PM CDT
- Expired
- Aug 19, 2019, 12:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Kent County, TX, King County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 100 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:02 PM CDT | TSTM WND GST 76 | 2 S Lesley, TX | THE WEST TEXAS MESONET ALSO RECORDED A WIND GUSTS TO 65 MPH AT 603 PM |
| Aug 18, 6:06 PM CDT | TSTM WND GST 59 | 3 Sse Estelline, TX | MEASURED BY THE WEST TEXAS MESONET |
| Aug 18, 8:05 PM CDT | TSTM WND GST 68 | 10 Sw Paducah, TX | MEASURED BY THE WEST TEXAS MESONET. A WIND GUST OF 67 MPH WAS ALSO MEASURED AT 800 PM. |
| Aug 18, 8:10 PM CDT | TSTM WND GST 69 | 10 Sw Paducah, TX | MEASURED BY THE WEST TEXAS MESONET. WIND GUSTS OF 65 TO 69 MPH WERE MEASURED FROM 8 PM TO 815 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 3361 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126 WWUS84 KLUB 180833 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 333 AM CDT Sun Aug 18 2019 TXZ024>026-030>032-036>038-042>044-182000- /O.NEW.KLUB.FW.W.0007.190818T2100Z-190819T0500Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Garza-Kent-Stonewall- 333 AM CDT Sun Aug 18 2019 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT FOR DRY LIGHTNING AND LOCALLY STRONG WIND GUSTS LEADING TO POTENTIAL NEW STARTS AND SPREAD OF EXISTING FIRES FOR THE ROLLING PLAINS AND ADJACENT EASTERN SOUTH PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 4 PM this afternoon to midnight CDT tonight. * Timing...This afternoon and evening. * Dry Lightning...high-based thunderstorms will generate lightning in many areas that will not receive wetting rain. * Wind...Potential for thunderstorm outflow wind gusts from 50 to 60 mph. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
2 follow-up statements
313 WWUS84 KLUB 181932 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 232 PM CDT Sun Aug 18 2019 TXZ024>026-030>032-036>038-042>044-190345- /O.CON.KLUB.FW.W.0007.190818T2100Z-190819T0500Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Garza-Kent-Stonewall- 232 PM CDT Sun Aug 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR DRY LIGHTNING AND LOCALLY STRONG WIND GUSTS LEADING TO POTENTIAL NEW STARTS AND SPREAD OF EXISTING FIRES FOR THE ROLLING PLAINS AND ADJACENT EASTERN SOUTH PLAINS... * Timing...This afternoon and evening. * Dry Lightning...high-based thunderstorms will generate lightning in many areas that will not receive wetting rain. * Wind...Potential for thunderstorm outflow wind gusts from 50 to 60 mph. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
378 WWUS84 KLUB 190135 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 835 PM CDT Sun Aug 18 2019 TXZ024>026-030>032-036>038-042>044-190500- /O.CON.KLUB.FW.W.0007.000000T0000Z-190819T0500Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King- Garza-Kent-Stonewall- 835 PM CDT Sun Aug 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR DRY LIGHTNING AND LOCALLY STRONG WIND GUSTS LEADING TO POTENTIAL NEW STARTS AND SPREAD OF EXISTING FIRES FOR THE SOUTHEAST TEXAS PANHANDLE...ROLLING PLAINS AND ADJACENT EASTERN SOUTH PLAINS... * Timing...Through late evening. * Dry Lightning...high-based thunderstorms will generate lightning in many areas that will not receive wetting rain. * Wind...Potential for thunderstorm outflow wind gusts from 50 to 60 mph or higher. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Aug 18, 3:10 AM CDT, 23 minutes earlier.
Area forecast discussion, Aug 18, 3:10 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 310 AM CDT Sun Aug 18 2019 .DISCUSSION... Upper heights remained suppressed this morning with modest westerly flow aloft and a 300 millibar jet core still crossing the Texas Panhandle. Upper heights will slowly begin to rise mainly just to our west today and the jet will shift east, but our area will remain in right entrance lift zone into the early evening. A very hot day is expected with slight height and thickness rises and we will edge forecast highs a degree or two above yesterdays highs. This will place the entire area into or right on the verge of Heat Index criteria, and we are opting to issue a Heat Advisory area-wide. The lift mentioned above will interact with southwest to northeast mid level moisture plume still crossing the Texas South Plains, and modest low level convergence and extremely strong heating to generate a chance again of late afternoon and evening high-based thunderstorms. The majority of solutions from large scale to short-term generate some degree of thunderstorms through much the same zone as we have seen the past several days, roughly southwest to northeast crossing the central South Plains late this afternoon and moving into the eastern South Plains and Rolling Plains this evening. Storms again will have a chance for isolated 60 mph wind gusts and only limited meaningful rain. Later tonight and Monday the upper ridge is expected to build about 30 meters at the 500 millibar level more or less squarely overhead and shove remaining moisture plume mostly north and west of the area. Monday will be hot again, we increased slightly above guidance again, but should be difficult for storms to generate and we have retained the previous dry forecast. Tuesday there still are signs of a very weak split in the ridge occurring over our area with ridge centers slightly west and east of our area. Question is if heating of lingering moisture will be sufficient to overcome weak mid level capping inversions. Solutions support at least a slight chance of afternoon storms mainly over northern and western areas, which is within the weakness aloft and where one might conceive this to occur anyway. We support low mention of thunder this area Tuesday afternoon and evening. Temperatures still hot Tuesday, but appear may be a notch under Mondays highs. The upper weakness further should lead to lower heights mid to late week. Upper level northwest flow mid week favors at least a low chance of thunder favoring north and west areas. Uncertainty if the pattern late week into the weekend will be fairly quiet north to northeast aloft, or if the weakness will further gain momentum leading to better cooling and continuing thunder chances. Remaining non-committal on both accounts for now. RMcQueen && .FIRE WEATHER... Saturday evenings high-based thunderstorms generated a number of apparent lightning-related fire starts from the eastern South Plains into the Rolling Plains along with enough strong wind gusts to invigorate a previous hot spot or two. Rainfall was spotty but no areas appeared to receive enough to lower fire danger for later today especially with a very hot day expected near 110 degrees over the Rolling Plains. Another opportunity for high-based storms will occur later today, much as Saturday and prior days, and we are re-issuing a Red Flag Warning for the same concerns of high-based thunderstorms with lightning starts with very high ERC values and a risk of spread from the outflow winds. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 4 PM this afternoon to midnight CDT tonight for TXZ024>026-030>032-036>038-042>044. Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening for TXZ021>044. && 05/99
Hazardous weather outlook, Aug 18, 3:20 AM CDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 320 AM CDT Sun Aug 18 2019 TXZ021>044-182030- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 320 AM CDT Sun Aug 18 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight A Heat Advisory is in effect this afternoon and early evening for the Texas South Plains, Rolling Plains, and extreme southern Texas Panhandle. High temperatures of 105 are expected on the Caprock and around 110 over the Rolling Plains where Heat Index values also will be near 110. There will be a risk again for isolated wind gusts near 60 mph from late afternoon and evening thunderstorms. There also is a threat for dry lightning storms and potential for new fire starts and spread of existing fires. A Red Flag Warning is in effect this afternoon and evening for the Rolling Plains and adjacent eastern South Plains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous weather is not expected.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:03 PM CDT | Special Weather Statement | LUB | Briscoe | 27 min |
| Aug 17, 7:19 PM CDT | Special Weather Statement | LUB | Stonewall | 26 min |
| Aug 17, 7:20 PM CDT | Special Weather Statement | LUB | Cottle | 25 min |
| Aug 17, 7:37 PM CDT | Special Weather Statement | LUB | Hall | 23 min |
| Aug 17, 7:48 PM CDT | Special Weather Statement | LUB | Cottle | 27 min |
| Aug 17, 8:02 PM CDT | Special Weather Statement | LUB | Childress | 28 min |
| Aug 17, 8:14 PM CDT | Special Weather Statement | LUB | Garza | 31 min |
| Aug 18, 3:28 AM CDT | Heat Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 16 hr |
| Aug 18, 4:13 PM CDT | Special Weather Statement | LUB | Motley | 32 min |
| Aug 18, 4:34 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 41 min |
| Aug 18, 5:10 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 50 min |
| Aug 18, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 42 min |
| Aug 18, 5:35 PM CDT | Areal Flood Advisory | LUB | Motley | 115 min |
| Aug 18, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 49 min |
| Aug 18, 6:05 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 40 min |
| Aug 18, 6:41 PM CDT | Special Weather Statement | LUB | Crosby | 34 min |
| Aug 18, 6:46 PM CDT | Special Weather Statement | LUB | Childress, Hall | 29 min |
| Aug 18, 6:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 65 min |
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.